Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 116, NWS State College, PA

June 25, 2025Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 25, 2025, 5:32 PM EDT for Schuylkill County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2025, 5:32 PM EDT (21:32 UTC)
Expired
Jun 25, 2025, 6:15 PM EDT
In force
43 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Schuylkill County, PA

The radar

The State College radar (KCCX), 152 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:46 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 25, 3:46 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service State College PA
346 PM EDT Wed Jun 25 2025

.SYNOPSIS...
* Not as hot, but nearer normal temperatures for the end of the
  week and into next week. It will be increasingly unsettled
  starting today through the last weekend in June with daily
  chances for heavy downpours.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

SHRA/TSRA spread out over the entire CWA, perhaps a bit more
coverage over the S than earlier expectations. But, the coverage
is generally 40-70pct. Many people are getting or will get wet
before 10pm. The cells are moving a bit quicker than we
expected, too. But, there is still a risk of excessive rainfall
if a place gets more than one shot of rain. PWAT in the 1.5-1.8"
range. Earlier storms did grow quickly over the srn tier where
the mixed-layer CAPE is highest. SPC Meso graphics still paint
>2000J/kg over all of srn PA and the rest of the Mid-Atlantic.
As the forcing over the N and central counties counties to drop
S thru the evening, we do expect there to be a ramp up in
strength.

Temps are going to hit the dewpoint overnight, so fog is a
likelihood over the CWA, but most-so in the valleys where we
have had rain fall. A deck of low clouds is possible, but not a
slam-dunk to form over the NW. It may be difficult for it to
form if it dries out too much there. A couple of showers/storms
will linger for the first half of the night, but most will be
gone after midnight/1 AM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

After any fog and low clouds dissipate in the morning, the
picture on the radar will end up much the same as Wed. SHRA/TSRA
pop in the late morning/early aftn. Highest coverage/PoPs look
like it will be in the east. More heavy rainers and small
hail/gusty winds are expected. We will see the heat worries
reduce on Thursday, but a few counties along the MD border will
touch 100 heat index again. Decided to make it a little easier
on the WWA map and allow the current headlines to end as planned
at 00Z, but add a new heat advy for those srn counties for just
the daytime Thurs. No real change to Thurs PM - with storms
lingering longer Thurs night than Wed night as the boundary will
waggle back more to the northeast during the day but stall
overnight. Mins should be a little cooler in the NE on the NE
side of the front, than in the W.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Shortwave troughing across the Ohio Valley coupled with
placement in the warm sector and vicinity of a quasi-stationary
boundary will spell an active period of showers and storms
through the weekend. A cool front looks to approach central PA
on Saturday, thus the uptick in shower/storm chances then.
Passage of an upper trough axis and surface boundary may lead to
a mostly dry day on Sunday if drier air can settle into the
Commonwealth. Upper ridging building across the western Atlantic
into eastern Canada then looks to take place downstream of a
more potent shortwave trough digging across the Great Lakes
early next week. Shower/storm chances will subsequently increase
by Tuesday with temperatures continuing to remain near to
slightly above normal.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Storms splattered across the state at 18Z, with only the far NW
looks like it will remain dry. We'll leave a small mention of
precip in BFD for another couple of hours. But, the more stable
air from over the lake is moving into that area. Elsewhere,
a SHRA/TSRA could hit at any time(s) between now and sunset.
Much of these pulse storms will die off as we lose heating/sun.
Weak boundary dropping down from the north now will drape itself
over the state tonight and be stubborn to move out over the next
few days.

Overnight, fog is expected to develop across much of the region
in the wake of showers and storms today, mainly where it ended
up raining. The coverage will not be 100% of the area, and more
so in the valleys. Have kept MVFR and IFR visibility at most
sites for a few hrs late tonight. That should dissipate Thurs AM
after just an hour or two of sun. There could be a deck of
low/IFR clouds instead or in addition to any fog over the NW.

The high moisture lingers for the next few days, and little
change is expected to our pattern. Daily SHRA/TSRA, and any
could make some heavy rain or gusty winds. Will draw up Thursday
much like this aftn/evening.

Outlook...

Fri-Mon...Continued impacts from SHRA/TSRA, mainly in the aftns
and eves. Less hot.

&&

.CLIMATE...
This should be the last really hot day for a week or more, but
the current 8-14 day outlook does have a high confidence of
above avg temps for PA, esp in the NW/Great Lakes.

The following climate sites broke or tied their daily record
temperatures:

MONDAY JUNE 23, 2025
Altoona: Low of 72F broke the record of 71F set last year.
Altoona: High of 93F broke the record of 90F set in 1994.
Bradford: High of 89F broke the record of 86F set in 2013.
Harrisburg: High of 97F tied the record set in 1965.
State College: High of 92F the broke record of 91F set in 1966.
Williamsport: High of 97F the broke record of 94F set in 1923.

TUESDAY JUNE 24, 2025
Altoona: Low of 70F broke the record of 68F set in 1994.
Altoona: High of 93F broke the record of 91F set in 1966.
Bradford: High of 89F broke the record of 86F set in 2013.
Harrisburg: Low of 78F broke the record of 75F set in 2010.
Harrisburg: High of 98F tied the record set in 1966.
State College: Low of 74F broke the record of 70F set in 1948.

The following temperature record is in jeopardy of being tied
or broken on June 25th:
Harrisburg: Low of 75F in 1976

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for PAZ019-025>028-
034-035-045-046-049>053-058.
Heat Advisory from 9 AM to 7 PM EDT Thursday for PAZ034>036-
063>065.
Extreme Heat Warning until 8 PM EDT this evening for PAZ036-
056-057-059-063>066.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Guseman/Martin
AVIATION...Dangelo
CLIMATE...Banghoff
Hazardous weather outlook, Jun 25, 1:26 PM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
126 PM EDT Wed Jun 25 2025

PAZ036-063>065-261730-
Franklin-Cumberland-Adams-York-
126 PM EDT Wed Jun 25 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Extreme Heat Warning.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017-018-024-033-037-041-042-261730-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming-Sullivan-
126 PM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ056-057-059-066-261730-
Perry-Dauphin-Lebanon-Lancaster-
126 PM EDT Wed Jun 25 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Extreme Heat Warning.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-025>028-045-046-049>053-058-261730-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Schuylkill-
126 PM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ034-035-261730-
Bedford-Fulton-
126 PM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jun 25, 12:42 PM EDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service State College PA
1242 PM EDT Wed Jun 25 2025

PAZ033>036-057-059-063>066-252000-
Somerset-Bedford-Fulton-Franklin-Dauphin-Lebanon-Cumberland-Adams-
York-Lancaster-
1242 PM EDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON...

Numerous showers and thunderstorms, some strong to possibly severe
in intensity, will be developing quickly across the Southern Tier
counties and Lower Susquehanna Valley as we head into the mid
afternoon hours. This part of the state is near a boundary of
slightly cooler air that moved south from early morning showers
and storms near Dubois and State College.

Expect scattered strong thunderstorms through 5 pm containing

* Wind gusts up to 50 MPH.
* Hail up to penny size.
* Brief very heavy rainfall.

If outdoors, consider seeking shelter inside a building.

The storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

PAZ004>006-010>012-037-041-042-252000-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-
1242 PM EDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON...

Numerous showers and thunderstorms, some strong to possibly severe
in intensity, will be developing quickly across the Northern
Mountains of Pennsylvania as we head into the mid afternoon
hours. This part of the state is between a cold front drifting
south from Western New York and near a boundary of slightly
cooler air that moved north from early morning showers and storms
near Dubois and State College.

Expect scattered strong thunderstorms through 5 pm containing

* Wind gusts up to 50 MPH.
* Hail up to penny size.
* Brief very heavy rainfall.

If outdoors, consider seeking shelter inside a building.

The storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:24 PM EDTHeat AdvisoryCTPAdams, Bedford, Cumberland, Franklin, Fulton, York30 hr
Jun 25, 5:06 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin39 min
Jun 25, 5:31 PM EDTSevere Thunderstorm WarningCTPSchuylkill44 min
Jun 25, 5:45 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour30 min
Jun 25, 5:54 PM EDTSevere Thunderstorm WarningCTPLancaster51 min
Jun 25, 6:06 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York39 min
Jun 25, 6:36 PM EDTSevere Thunderstorm WarningCTPClinton39 min
Jun 25, 7:34 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, Fulton71 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.